News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Thyroid problems and anxiety


 Deean - Thu Jan 29, 2009 6:45 am

Hi,

I had my thyroid removed about 7 years ago because of a goiter the size of a tennis ball. Anyway since then things have been rather okay - till the last couple of months.

My weight has ballooned, as in I've put on well over 10kg, my hair is coming out more in my brush... I have been tired, and yet it takes me forever to get to sleep.

I've also developed, which has gotten worse in the last week or 2, an anxiety - the fear of death... which pretty much leads into a depression of wondering what the point of life is, leaving me somewhat listless. On top of that I have become more irritable and I'm getting my period more frequently.

Is it possible that my thyroid medication needs to be tweaked? Because I would love to feel healthy and well again, both mentally and physically.

Thank you for taking to time to read.

Cheers,
Deean.
 John Kenyon, CNA - Tue Feb 03, 2009 9:14 pm

User avatar Hello -

Given your description of the symptoms you're experiencing, I was expecting to learn you hadn't been put on any supplemental thyroid medication, so yes, I'd be willing to bet your medication needs to be tweaked, probably a good deal. What you're experiencing is classic for someone with a non-functioning thyroid, as I'm sure you already know, and the replacement therapy is aimed at preventing this and keeping things balanced and even. It seems not to be working.

By all means have yourself worked up with an eye toward upping the medication.

I hope this is helpful. Please follow up with us here. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here